Quasi-maximum likelihood estimation and testing for nonlinear models with endogenous explanatory variables
Jeffrey Wooldridge
Journal of Econometrics, 2014, vol. 182, issue 1, 226-234
Abstract:
I propose a quasi-maximum likelihood framework for estimating nonlinear models with continuous or discrete endogenous explanatory variables. Joint and two-step estimation procedures are considered. The joint procedure is a quasi-limited information maximum likelihood procedure, as one or both of the log likelihoods may be misspecified. The two-step control function approach is computationally simple and leads to straightforward tests of endogeneity. In the case of discrete endogenous explanatory variables, I argue that the control function approach can be applied with generalized residuals to obtain average partial effects. I show how the results apply to nonlinear models for fractional and nonnegative responses.
Keywords: Quasi-maximum likelihood; Control function; Linear exponential family; Average structural function; Variable addition test (search for similar items in EconPapers)
JEL-codes: C13 C21 C25 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (150)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407614000797
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:182:y:2014:i:1:p:226-234
DOI: 10.1016/j.jeconom.2014.04.020
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().